Alert archive / Florida / Gale Warnings in 2018
Gale Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale warning at Jan 3, 2018, 2:37 AM EST. It took effect at Jan 3, 2018, 7:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 2:37 AM EST (07:37 UTC)
- In effect from
- Jan 3, 2018, 7:00 AM EST
- Expired
- Jan 4, 2018, 10:00 AM EST
- In force
- 27 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
778 WHUS72 KJAX 030737 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 237 AM EST Wed Jan 3 2018 AMZ470-472-474-032100- /O.EXT.KJAX.SC.Y.0002.000000T0000Z-180103T1200Z/ /O.UPG.KJAX.GL.A.0001.180103T1500Z-180104T0900Z/ /O.NEW.KJAX.GL.W.0002.180103T1200Z-180104T1200Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 237 AM EST Wed Jan 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST THURSDAY... The National Weather Service in Jacksonville has issued a Gale Warning, which is in effect from 7 AM this morning to 7 AM EST Thursday. The Gale Watch is no longer in effect. * WINDS...North winds 30 to 35 knots today and Northwest 25 to 30 knots tonight. Frequent Gusts to Gale Force. * SEAS...Seas 8 to 12 feet with occasional seas up to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ450-452-454-032100- /O.EXT.KJAX.SC.Y.0002.000000T0000Z-180104T1200Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 237 AM EST Wed Jan 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...North winds 25 to 30 knots today and Northwest 20 to 25 knots tonight. Occasional Gusts to Gale Force.dnesday night. * SEAS...Seas 6 to 9 feet with occasional seas up to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
887 WHUS72 KJAX 031402 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 902 AM EST Wed Jan 3 2018 AMZ470-472-474-041000- /O.CON.KJAX.GL.W.0002.000000T0000Z-180104T1200Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 902 AM EST Wed Jan 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...North to northwest winds 30 to 35 knots with frequent gusts up to 40 knots today. Winds northwest tonight and decreasing to 25 to 30 knots with gusts to gale force. * SEAS...Seas 9 to 12 feet with occasional seas up to 15 feet today. Seas subsiding tonight to 8 to 12 feet with occasional seas up to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ450-452-454-041000- /O.CON.KJAX.SC.Y.0002.000000T0000Z-180104T1200Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 902 AM EST Wed Jan 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...North to northwest winds 25 to 30 knots with occasional gusts near gale force today. Winds becoming west northwest tonight and decreasing to 20 to 25 knots with occasional gusts to gale force. * SEAS...Seas 6 to 8 feet with occasional seas up to 10 feet today. Seas subsiding tonight to 5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$
780 WHUS72 KJAX 040200 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 900 PM EST Wed Jan 3 2018 AMZ470-472-474-041200- /O.CON.KJAX.GL.W.0002.000000T0000Z-180104T1200Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 900 PM EST Wed Jan 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...Northwest winds 25 to 30 knots with frequent gusts to gale force. * SEAS...Seas 8 to 11 feet with occasional seas up to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ450-452-454-041200- /O.CON.KJAX.SC.Y.0002.000000T0000Z-180104T1200Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 900 PM EST Wed Jan 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...West northwest winds 20 to 25 knots with a few gusts to gale force. * SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$
123 WHUS72 KJAX 040734 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 234 AM EST Thu Jan 4 2018 AMZ470-472-474-041500- /O.EXT.KJAX.GL.W.0002.000000T0000Z-180104T1500Z/ /O.NEW.KJAX.SC.Y.0003.180104T1500Z-180105T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 234 AM EST Thu Jan 4 2018 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST FRIDAY... The National Weather Service in Jacksonville has issued a Small Craft Advisory, which is in effect from 10 AM this morning to 4 AM EST Friday. * WINDS...West northwest winds 25 to 30 knots with frequent gusts to gale force decreasing to 20 to 25 knots this afternoon and tonight. * SEAS...Seas 8 to 11 feet with occasional seas up to 14 feet subsiding to 6 to 8 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ450-452-454-041500- /O.EXT.KJAX.SC.Y.0002.000000T0000Z-180105T0300Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 234 AM EST Thu Jan 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West northwest winds 20 to 25 knots. * SEAS...Seas 6 to 8 feet with occasional seas up to 10 feet subsiding to 4 to 6 feet with occasional seas up to 8 feet in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$
210 WHUS72 KJAX 041508 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 1008 AM EST Thu Jan 4 2018 AMZ470-472-474-050200- /O.EXP.KJAX.GL.W.0002.000000T0000Z-180104T1500Z/ /O.CON.KJAX.SC.Y.0003.000000T0000Z-180105T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 1008 AM EST Thu Jan 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... * WINDS...West northwest winds 20 to 25 knots with occasional gusts near 30 knots today. * SEAS...Seas 8 to 11 feet with occasional seas up to 14 feet subsiding to 6 to 8 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ450-452-454-050200- /O.CON.KJAX.SC.Y.0002.000000T0000Z-180105T0300Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 1008 AM EST Thu Jan 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West northwest winds 20 knots with gusts near 25 knots. * SEAS...Seas 4 to 6 feet with occasional seas up to 8 feet in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Jan 2, 8:22 PM EST, 6 hours 15 minutes earlier.
Area forecast discussion, Jan 2, 8:22 PM EST, 6 hours 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
822 PM EST Tue Jan 2 2018
...SIGNIFICANT WINTER WEATHER EVENT ON THE WAY...
.UPDATE...
No changes planned to current winter warnings and advisories with
this update. Changes may need to be made during the night as the
00z guidance becomes available. The region currently under an
advisory may need to be upgraded to a warning depending on how the
temperature and dewpoints trend Tonight. The current downward
trend in the dewpoints in this area is being monitored.
The expected accumulation of ice in addition to the snowfall
potential would make this system a VERY SIGNIFICANT wintry weather
event.
&&
.AVIATION...
Restrictions will be expected for the majority of this 00z TAF
period, as stratus continues to overspread the region, with
ceiling heights lowering and wintry precipitation moving in.
Precipitation will overspread the region from the Southwest
Tonight, and continue through Wednesday.
There is a significant chance for this precipitation to be in the
form of freezing rain, especially Wednesday morning at area TAF
sites. For KSSI, this potential will extend through the day
Wednesday, with a period of snow and sleet also possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 26 33 19 37 / 40 80 0 0
SSI 33 37 26 41 / 50 90 10 0
JAX 32 35 25 43 / 60 90 0 0
SGJ 40 43 28 45 / 50 80 10 0
GNV 33 37 25 45 / 80 80 0 0
OCF 38 42 26 51 / 60 80 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Winter Storm Warning from 4 AM to 5 PM EST Wednesday for Baker-
Columbia-Gilchrist-Hamilton-Inland Nassau-Suwannee-Union.
Wind Chill Advisory from 1 AM Wednesday to 9 AM EST Thursday for
Alachua-Baker-Bradford-Clay-Columbia-Gilchrist-Hamilton-
Inland Duval-Inland Nassau-Suwannee-Union.
High Rip Current Risk through Wednesday evening for Coastal
Duval-Coastal Nassau-Flagler-St. Johns.
Coastal Flood Advisory until 1 PM EST Wednesday for Coastal
Duval-Coastal Nassau-Flagler-St. Johns.
High Surf Advisory until 1 PM EST Wednesday for Coastal Duval-
Coastal Nassau-Flagler-St. Johns.
Winter Weather Advisory from 4 AM to 5 PM EST Wednesday for
Alachua-Bradford-Clay-Coastal Nassau-Inland Duval.
Freeze Warning from 3 AM Wednesday to 9 AM EST Thursday for
Baker-Columbia-Gilchrist-Hamilton-Inland Nassau-Suwannee-
Union.
GA...Winter Storm Warning from 4 AM to 5 PM EST Wednesday for Appling-
Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal Camden-
Coastal Glynn-Coffee-Echols-Inland Camden-Inland Glynn-Jeff
Davis-Pierce-Ware-Wayne.
Wind Chill Advisory from 1 AM Wednesday to 9 AM EST Thursday for
Appling-Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal
Camden-Coastal Glynn-Coffee-Echols-Inland Camden-Inland
Glynn-Jeff Davis-Pierce-Ware-Wayne.
High Rip Current Risk through Wednesday evening for Coastal
Camden-Coastal Glynn.
Coastal Flood Advisory until 1 PM EST Wednesday for Coastal
Camden-Coastal Glynn.
Hard Freeze Warning from 3 AM to 9 AM EST Wednesday for Appling-
Atkinson-Bacon-Coffee-Jeff Davis-Wayne.
AM...Gale Watch from Wednesday morning through late Wednesday night
for Waters from Altamaha Sound GA to Fernandina Beach FL
from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM-Waters from St. Augustine to
Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory until 10 AM EST Wednesday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 4 AM EST Thursday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:27 AM EST | Hard Freeze Warning | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 32 hr |
| Jan 3, 3:27 AM EST | Wind Advisory | JAX | Duval, Flagler, Nassau | 10 hr |
| Jan 3, 1:25 PM EST | Hard Freeze Watch | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 13 hr |
| Jan 3, 1:40 PM EST | Wind Chill Advisory | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.